Discussions By Condition: I cannot get a diagnosis.

I don't know If I have the willpower to try again...

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: anthropod
  • October 26, 2010
  • 06:44 PM

Up until about 2-2 1/2 years ago, I would say that I was a fairly healthy person.

I have spent about two years trying to pinpoint the root of my illness/illnesses. I feel like I am doing great just to get through the day.

I have had MRI's and Myelograms of my cervical spine. I have been to several Doctors. I have even had a ride in an Ambulance for more than likely a drug reaction to Paxil.

Up until a month and a half ago. I was on a few different medications including, Paxil (Only Once), Celebrex, Zoloft, Klonopin, Lunesta, Ambien (Not at the same time as Lunesta), & Requip

The side effects were getting so bad I felt that I had to stop them all. While the side effects have gone away, I don't think they were doing much for me overall.

I have gained some weight since I discontinued the medications. I was, and of course still, am overweight.

I just don't have the will power to get much exercise in. I hurt and feel more disconnected when I do. The funny thing is, if I get going with the walking, and keep going for more than an hour, I do feel a little better.

My wife and I have just had our first little boy. I can fake feeling good enough to make sure I do my part, I just am not enjoying this like I know I should.

I have uploaded a JPG of my symptoms. I know that is odd. but I already had them typed up.

Reply Flag this Discussion

2 Replies:

  • Up until about 2-2 1/2 years ago, I would say that I was a fairly healthy person. I have spent about two years trying to pinpoint the root of my illness/illnesses. I feel like I am doing great just to get through the day.I have had MRI's and Myelograms of my cervical spine. I have been to several Doctors. I have even had a ride in an Ambulance for more than likely a drug reaction to Paxil.Up until a month and a half ago. I was on a few different medications including, Paxil (Only Once), Celebrex, Zoloft, Klonopin, Lunesta, Ambien (Not at the same time as Lunesta), & RequipThe side effects were getting so bad I felt that I had to stop them all. While the side effects have gone away, I don't think they were doing much for me overall. I have gained some weight since I discontinued the medications. I was, and of course still, am overweight.I just don't have the will power to get much exercise in. I hurt and feel more disconnected when I do. The funny thing is, if I get going with the walking, and keep going for more than an hour, I do feel a little better.My wife and I have just had our first little boy. I can fake feeling good enough to make sure I do my part, I just am not enjoying this like I know I should.I have uploaded a JPG of my symptoms. I know that is odd. but I already had them typed up.Based upon your symptoms, you seem to just be suffering from Generalized Anxiety Disorder.Specific Symptoms of Generalized Anxiety Disorder:Excessive anxiety and worry (apprehensive expectation), occurring more days than not for at least 6 months, about a number of events or activities (such as work or school performance).The person finds it difficult to control the worry.The anxiety and worry are associated with three (or more) of the following six symptoms (with at least some symptoms present for more days than not for the past 6 months; children don't need to meet as many criteria).Restlessness or feeling keyed up or on edgeBeing easily fatiguedDifficulty concentrating or mind going blankIrritabilityMuscle tensionSleep disturbance (difficulty falling or staying asleep, or restless unsatisfying sleep)Additionally, the anxiety or worry is not about having a Panic Attack, being embarrassed in public (as in Social Phobia), being contaminated (as in Obsessive-Compulsive Disorder), being away from home or close relatives (as in Separation Anxiety Disorder), gaining weight (as in Anorexia Nervosa), having multiple physical complaints (as in Somatization Disorder), or having a serious illness (as in Hypochondriasis), and the anxiety and worry do not occur exclusively during Posttraumatic Stress Disorder (PTSD).The anxiety, worry, or physical symptoms cause clinically significant distress or impairment in social, occupational, or other important areas of functioning.The disturbance is not due to the direct physiological effects of a substance (e.g., a drug of abuse, a medication) or a general medical condition (e.g., hyperthyroidism) and does not occur exclusively during a Mood Disorder, a Psychotic Disorder, or a Pervasive Developmental Disorder.Generalized anxiety disorder usually occurs along with other mental health conditions, such as other anxiety disorders, substance abuse problems and mood disorders. It commonly co-occurs with major depression.If you feel that this is not the problem, then I suggest you have your physician order up routine blood tests. If they come back ok, then maybe you should seek help for GAD and Major Depression.
    keanhe 86 Replies
    • October 27, 2010
    • 06:56 PM
    • 0
    Flag this Response
  • Please find a doctor who knows about depression in men. My husband went through this a few years ago and actually attempted suicide more than once. Men experience depression in different ways than women. They may force themselves to try to be "normal" and be a man and not let it get to them. Most men will not admit to feeling weak. Anger or feeling angry are often a symptom. Helplessness and hopelessness are common, although MEN will not admit to it. I sought treatment for him and he was prescribed a medication that made him worse, and the nurse practioner told him "it takes time." Don't ever listen to that. He ended up having a psychotic break and tried to kill himself in a bizarre way, as he felt the whole town was coming to get him. Please, please find a doctor who will listen to you, and above all, be honest with that doctor. Men are allowed to cry, be depressed and admit to how they feel. This is not a weakness, and does not make you less of a man. It is a chemical imbalance often brought on by stress, and seeking help for it will make you more of a man. Your wife and new baby need all of you, not just a part of you. P.S. My husband continues to take his new antidepressant and is doing great. There is hope, but you need to seek it. Good luck.
    Anonymous 42789 Replies
    • October 28, 2010
    • 04:32 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.